Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


Posting to the communities has been restored. Our technical team is still completing ongoing maintenance, and you may experience some technical problems.Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Stomach Issues in 5 year old Lab
MogieSon43 posted:
Okay--I've had an ongoing stomach issue in my 5 year old Labrador Retriever. It's been going on for about 6 weeks now. Although I've been and continue to seek the assistance of my vet, I was wondering if anyone out there has had any similar issues that could be of help in the diagnosis process?

Here's an overview:

Symptoms began as vomiting and drooling; about 6 hours after eating (typically in the middle of the night) he would wake up gagging and want to go outside. Once outside he would try to vomit, which was typically unsuccessful. He would then eat grass until he would vomit successfully. Sometimes this would happen once--sometimes it would happen several times.

The first vet treatment was for a stomach ulcer and acid reflux, as well as a diet change to a gastro-friendly prescription food. This was successful. Once the medicine was finished, (the first meal without the medicine) he again became sick about 6 hours after eating. The vet decided maybe he did have a stomach ulcer and prescribed the medication again. This time, it was only helpful for the first several days, then he became sick on the medicine.

The doctor then decided to go off the ulcer and reflux medication. They decided to do an x-ray, which came back negative. They did a stool sample to check for parasites and blood work to check for abnormalities. They prescribed several gastro-intestinal health medicines as well as a vomiting medicine, and told us to continue the prescription food. This was successful for several days--

Then, he became sick on Monday morning, so they asked us to bring him in again. They performed another x-ray, this one showing extra gas in the stomach. This led to a barrium test, which came back all clear.

SO--the vet has decided there is something wrong due to the extra gas in the stomach but isn't quite sure how it's getting there/what the cause is? I'm hoping someone has some experience with a similar problem?

On a side note, he's always been a "gassy" dog and he's always "coughed" after drinking from his water dish.

Thanks for any help!


William Draper, DVM, better known as "Dr. Will," is a well-known small animal practitioner in the Atlanta, GA area. He grew up in Inglewood,...More

Helpful Tips

Helping Hospice Patients Keep Their PetsExpert
Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
Was this Helpful?
35 of 47 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Learn more about the AVMA

WebMD Special Sections